|Changing regiment and resistance
Dec 7, 2011
Hi Doc, I have been HIV positive for about 8 years and on medication since 2005. I didn't have much luck with my first regiment due to undetected resistance to Efavirenz prior to the start of regiment. I failed to suppress the virus and developed multi class resistance within 9 months. Here are the resistance genotypes: PI: none. NRTI: K65R, M184V, T215I. NNRTI: L100I, V179D. I started on Raltegravir, Darunavir, Ritonavir and Truvada about 4 years ago and I have been undetectable since with CD4 count over 1000. I have developed some strange muscle weakness, cramps, tension and spasms about 8 months ago. It is even affecting my facial and neck muscle (muscle tiredness when eating and concentration)as well as peripheral muscle. I have normal CK values. I am starting to suspect Raltegravir and I am thinking about changing this drug. I do not have many options though and I am wondering if changing a drug would compromise its effectiveness in future use. Would I be able to start Raltegravir again in the future as a last resort? In your opinion what is the best option for me right now? which drug should I replace it with? (my virus is susceptible to AZT but I would like to avoid it if I can) Thank you for your help. Adam, UK
| Response from Dr. Henry
I would be somewhat nervous just dropping the raltegravir due to the backgfound NRTI resistance. Are you taking the darunavir twice daily (might be preferred if resistance a concern). You have low level resistance to etravirine but that might be an option (switch raltegravir to etravirine on a trial basis to see what happens to your muscle complaints). I assume you have had an evaluation for the muscle problems (ie thyroid, hormone, electrolyte studies possible rheumatology consult). Co-enzyme Q sometimes is helpful for muscle cramps-may be worth trying on a trial basis in some cases. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Sucking Penis Sign Of HIV AIDS
- Muscle Ache After Masturbation Sign Of HIV AIDS
- Sore Throat After Sensual Massage Worried I Have HIV
- Testicular Pain After Drinking Water Worried I Have HIV
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.